MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Itching Sensation (1943); Partial thickness (Second Degree) Burn (2694)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports "she had a 2nd degree burn at the application site." the cause of the consumer stating she had a 2nd degree burn at the application site is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.This is an adverse event for a burn and a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 15-mar-2021, a spontaneous report from the united states was received from a consumer regarding a (b)(6)-year old female (ethnicity was not specified) who was using thermacare lower back and hip 8 hour l/xl 2 count (lot number: ar5202, expiration date: april-2022).Medical history included asthma, an allergy to bactrim (trimethoprim/sulfamethoxazole), and a "pinched nerve" in the back which the consumer had surgery scheduled for.The consumer did not use concomitant medications or supplements.On an unspecified date reported as "for a few months", the consumer used thermacare lower back and hip 8-hour l/xl 2 count at an unspecified frequency of application.On (b)(6) 2021, the consumer used the product for her pinched nerve and left the product on for 12 continuous hours.A few minutes after application, the consumer experienced itching.Approximately after 12 hours, when she took it off, she had a 2nd degree burn at the application site.She had discontinued the product since the incident.For treatment, the consumer applied aloe which helped.On (b)(6) 2021, the consumer's burn was noted to be healing and she had not sought consultation with a medical doctor.On (b)(6) 2021, follow up with the reporter revealed that the consumer's symptoms continued to lessen, and she was beginning to scab over.For treatment, she continued to apply aloe to the areas and she denied having to seek medical care.She stated that she did not know that she should not have left the product on that long and admitted that it was her fault for not reading the directions closer.The consumer had retained the product and packaging.No additional information regarding the consumer's events is expected.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11609595
Report Number3007593958-2021-00001
Device Sequence Number14275844
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2022
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberAR5202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight77